PA and vit d deficiency

Hi, I'm new to this forum.

I Was diagnosed 3 years ago with PA and for the last 18 months have had my injections every 6 weeks.

Was still having problems mainly with stomach and after an ultrasound was told I had Non Alcoholic Fatty Liver Disease (NAFLD) then after another blood test was told I had vit d deficiency. Doc gave me a prescription for 5 tablets daily to be taken for 12 weeks which I started 10 days ago.

Have been feeling really ill since day 3. Headaches, nausea, stomach pains, itchy skin, bad sleep, nightmares and terrible bone pain in my leg.

Tried to get appointment to speak to doc but no luck so far, will try again tomorrow but I think meanwhile I am going to stop taking tablets.

Has anyone else had any of these problems. Could they be connected to PA.

Thanks for taking the time to read this.

16 Replies

oldest ÔÇó newest
  • If you can't get hold of your GP you could try NHS 111 (formally NHS Direct) -

    It's for non-emergency health advice (although friends' experiences are that it tends to be 'take two paracetamol and call your doctor in the morning' or 'go directly to A&E, do not pass go..." with little in between.

  • I'm afraid it is the same here in Scotland.

    There seems to be very little understanding of PA and the problems that go with it.

    I will try again tomorrow to speak to my GP.

    I just wondered if anyone else on this site had any of the same type of problems­čĄö

  • Maadkins,

    If you've felt unwell since taking the vitD tablets you may be having an adverse reaction to one of the fillers. Stop taking the tablets and see whether symptoms improve.

    You can buy D3 softgel capsules on Amazon, the D3 is carried in olive oil or fish oils. Alternatively you can try vitD drops or spray.

    If you don't tolerate one of the alternatives it may be that you are one of those people who don't tolerate vitD supplements and you'll have to improve your levels naturally via sun exposure.

  • Thanks for that info Clutter.

    The tablet I have been given are Desunin 800IU containing sucrose and isomalt E 953.

    I'm going to stop taking them for now as I hate feeling like this.

    I try to get out in the garden most days but have to be careful as I get prickly heat.

    Thanks for taking an interest­čĹŹ

  • Do you know how low your vitamin D was? 800IU seems very low in a clear deficiency.

    And yes, stop taking them and see if you feel better. If not, go to the GP. Or even if you do feel better I would mention that to the GP. There are also drops of vitamin D in just olive oil, nothing else added, that might be an idea. You can also try foods high in vitamin D if you cannot tolerate D in supplement form.

  • Vit D was 18. I was to take 5 tablets a day for 12 weeks.

  • ah ok. Yes, that's a severe deficiency. Can imagine you must have not been feeling too brilliant. Good idea to go see/talk to the GP. I would report to your GP how you've been feeling lately since the tablets, and discuss if you could try something else, or if something else can be done. Maybe he could test related things if that hasn't been done, like calcium, magnesium, phosphate, alkalic phosphatase if you also react to another D supplement. You could also try, of you try another, to start with one and see if that goes fine, and then add every day to see if you react. Goodluck with the GP..

  • Thanks for your reply (thought you were all on holiday?)

    I will keep trying to get an appointment to see him and will look at foods which are rich in vit d.

    I have so many allergies to lots of tablets that I am scared to take any others.

    He has done so many blood tests lately but I'm not sure what they are all for. He was positive that if I had a vit D deficiency that a course of tablets would solve everything. Didn't think it would make it worse.

  • yeah I know haha, addictive personality ;) (It's making the holiday possible-day actually, just decided this morning)

    I hear you re allergies, have loads. The one in olive oil, the drops was the one that worked for me. Tablets have a higher chance of reactions. In Holland with a D level like that you get a high dose (like 50000IU) in liquid, maybe the GP can look into that. Because with a level of 18 you really need to up that and with drops or tabs it will take a while. Then again, slowly but surely can also work, if you react. Anyway, talk to the doc, hope he gets it and knows what to do.

  • I can relate to your tummy problems I also have P.A. I was told by a gastroenterologist that P. A. Patients have low or no stomach acid . This leads to tummy problems .as food does not get digested properly. Instead it ferments ,and lack of acid allows bad bacteria to proliferate , and cause problems . To encourage good bacteria to flourish I took full doses of a water based probiotic called Symprove . It worked wonders . After about 4 months I started to cut the dosage down. I now eat a small portion of organic raw sauerkraunt every day , which is chock - full,of probiotics . ( you can make your own ) Some people drink a glass of diluted organic cider vinegar with honey as a daily tummy tonic ! In serious cases of low stomach acid some people take Betaine hydrochloric acid capsules with pepsin . Needs careful supervision . The NHS has no treatment for low or no stomach acid (Hypochlorhydria or Achlorhydria ) so you are on your own !

  • Thanks for your comments. I will look at your suggestions. I used to take cider vinegar and honey when I lived in Germany but can't remember the proportions I took. I like sauerkraut too so may take that. I will also look at Symprove and perhaps speak to the doc about it.

    Thankyou for taking the time to answer.

  • Try 2 tablespoons of organic cider vinegar ,with mother ( unpasteurised and unfiltered )Biona do one . In a glass of water and honey to taste. Also , organic raw sauerkraut is best (make your own ) . The doctor will have no knowledge of Symprove . Doctors only have knowledge of the pharmaceutical industry's products . Google Symprove and you can find out about it . Best wishes to you .

  • I second all of that!

    Also, best to take vitamin K2 with higher doses of D3 and I'd recommend :

    'Vitamin K2 and the Calcium Paradox: How a Little-Known Vitamin Could Save Your Life', by Kate Rheaume-Bleue :

    "we fully benefit from vitamins A and D only when we have K2 to complete the act and achieve optimal health".

    "When you take more of one fat soluble vitamins you create a greater need for the others, If those others are lacking, toxicity symptoms result."

    "Although vitamin D on its own will increase osteocalcin production, together vitamins A and D have what scientists describe as "remarkable synergistic effect" to boost osteocalcin output 19."

    "vitamin D stimulates the production of vitamin K2 dependent gla proteins, thereby increasing the body's demand for vitamin K2 and the potential to benefit from K2. That makes vitamin D a superstar because the more vitamin K2-dependent proteins you make, the more calcium you can direct to the bones and away from the arteries, if you have the K2 to activate those proteins".

  • Thanks for the info.

    I have got an appointment with the doc next Wednesday and will discuss it with her.

    As I have NAFLD I am wary of what I take.

    Since being diagnosed with PA I seem to have one problem after another and I must admit that occasionally on sleepless nights in the wee small hours I tend to wonder why I am here at all.

  • I'm so sorry you're feeling so unwell Maadkins.

    Generally, insufficient treatment with B12 seems to cause many varied symptoms and my experience is that clinicians only have time to prescribe drugs which have many side effects and do not attack the root cause - absorption - of not just B12 but all the essential nutrients the body needs.

    Many researchers believe that 'leaky gut' in autoimmune disease is the root cause and, personally I found that treating with sauerkraut and a gluten free diet has improved my own health, vastly reduced my antibodies in Hashimoto's (another autoimmune disease) and enabked all the major organs recover that were affected by lack of absorption of vitamins and minerals.

    So please don't despair - lots of help and experience on this site.

  • Thanks for your help and for taking an interest.

You may also like...